Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

$G$-identities on associative algebras


Authors: Y. Bahturin, A. Giambruno and M. Zaicev
Journal: Proc. Amer. Math. Soc. 127 (1999), 63-69
MSC (1991): Primary 16R50; Secondary 16W20
MathSciNet review: 1468180
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $R$ be an algebra over a field and $G$ a finite group of automorphisms and anti-automorphisms of $R$. We prove that if $R$ satisfies an essential $G$-polynomial identity of degree $d$, then the $G$-codimensions of $R$ are exponentially bounded and $R$ satisfies a polynomial identity whose degree is bounded by an explicit function of $d$. As a consequence we show that if $R$ is an algebra with involution $*$ satisfying a $*$-polynomial identity of degree $d$, then the $*$-codimensions of $R$ are exponentially bounded; this gives a new proof of a theorem of Amitsur stating that in this case $R$ must satisfy a polynomial identity and we can now give an upper bound on the degree of this identity.


References [Enhancements On Off] (What's this?)

  • [A1] S. A. Amitsur, Rings with involution, Israel J. Math. 6 (1968), 99–106. MR 0238896
  • [A2] S. A. Amitsur, Identities in rings with involutions, Israel J. Math. 7 (1969), 63–68. MR 0242889
  • [BGR] Y. Bahturin, A. Giambruno and D. Riley, Group-graded algebras with polynomial identity, Israel J. Math. 104 (1998), 145-156.
  • [BZ] Y. Bahturin and M. Zaicev, Identities of graded algebras, J. Algebra, to appear.
  • [GR] Antonino Giambruno and Amitai Regev, Wreath products and P.I. algebras, J. Pure Appl. Algebra 35 (1985), no. 2, 133–149. MR 775466, 10.1016/0022-4049(85)90036-2
  • [K] V. K. Harčenko, Galois extensions, and rings of quotients, Algebra i Logika 13 (1974), no. 4, 460–484, 488 (Russian). MR 0396636
  • [L] V. N. Latyšev, On Regev’s theorem on identities in a tensor product of 𝑃𝐼-algebras, Uspehi Mat. Nauk 27 (1972), no. 4(166), 213–214 (Russian). MR 0393114
  • [M] Susan Montgomery, Fixed rings of finite automorphism groups of associative rings, Lecture Notes in Mathematics, vol. 818, Springer, Berlin, 1980. MR 590245
  • [R] Yu. P. Razmyslov, Identities of algebras and their representations, Translations of Mathematical Monographs, vol. 138, American Mathematical Society, Providence, RI, 1994. Translated from the 1989 Russian original by A. M. Shtern. MR 1291603
  • [Re1] Amitai Regev, Existence of identities in 𝐴⊗𝐵, Israel J. Math. 11 (1972), 131–152. MR 0314893
  • [Re2] Amitai Regev, The representations of 𝑆_{𝑛} and explicit identities for P. I. algebras, J. Algebra 51 (1978), no. 1, 25–40. MR 0469965

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16R50, 16W20

Retrieve articles in all journals with MSC (1991): 16R50, 16W20


Additional Information

Y. Bahturin
Affiliation: $\mathrm{(Y. Bahturin and M. Zaicev)}$ Department of Algebra, Faculty of Mathematics and Mechanics, Moscow State University, Moscow, 119899 Russia
Email: bahturin@mech.math.msu.su

A. Giambruno
Affiliation: $\mathrm{(A. Giambruno)}$ Dipartimento di Matematica e Applicazioni, Università di Palermo, Via Archirafi 34, 90123 Palermo, Italy
Email: a.giambruno@unipa.it

M. Zaicev
Email: zaicev@nw.math.msu.su

DOI: https://doi.org/10.1090/S0002-9939-99-04530-X
Received by editor(s): December 18, 1996
Received by editor(s) in revised form: May 13, 1997
Additional Notes: Y. Bahturin and M. Zaicev acknowledge support by the Russian Foundation of Fundamental Research, grant 96-01-00146. A. Giambruno was supported by MURST and CNR of Italy.
Communicated by: Ken Goodearl
Article copyright: © Copyright 1999 American Mathematical Society